Pacific Journal of Mathematics

Controlled homotopy topological structures.

C. Bruce Hughes

Article information

Pacific J. Math., Volume 133, Number 1 (1988), 69-97.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 57N65: Algebraic topology of manifolds
Secondary: 57R65: Surgery and handlebodies


Hughes, C. Bruce. Controlled homotopy topological structures. Pacific J. Math. 133 (1988), no. 1, 69--97.

Export citation


  • [AH] D. R. Anderson and W. C. Hsiang, Thefunctors K- and pseudo-isotopiesof polyhedra,Ann. of Math., (2) 105 (1977), 201-223.
  • [Ci] T. A. Chapman, Approximation results in Hilbert cube manifolds, Trans. Amer. Math. Soc, 262 (1980), 303-334.
  • [C2] T. A. Chapman, Approximation results in topologicalmanifolds, Mem. Amer. Math. Soc, 34(1981), no. 251.
  • [CF] T. A. Chapmanand S. Ferry,Approximating homotopy equivalences by home- omorphisms, Amer. J. Math., 101 (1979), 583-607.
  • [CD] D. S. Coram and P. F. Duvall, Jr., Approximate fibrations, RockyMountain J. Math., 7(1977), 275-288.
  • [EK] R. D. Edwards and R. C. Kirby, Deformations of spacesofimbeddings, Ann. of Math., (2)93(1971), 63-88.
  • [FHi] F. T. Farrell and W. C. Hsiang, Topologicalcharacterization of flat and al- most flat Riemannian manifolds Mn(n 3,4), Amer. J. Math., 105 (1983), 641-672.
  • [FH2] F. T. Farrell and W. C. Hsiang, A structure set analogue of Chapman-Ferry-Quinn theory, in Con- tinua, Decompositions,Manifolds, Univ. of Texas Press, Austin, 1983.
  • [Hi] C. B. Hughes, Approximate fibrations on topological manifolds, Michigan Math. J., 32(1985), 167-183.
  • [H2] C. B. Hughes, Bounded homotopy equivalences of Hubert cube manifolds, Trans. Amer. Math. Soc, 287 (1985), 621-643.
  • [H3] C. B. Hughes, Delooping controlledpseudo-isotopiesof Hilbert cube manifolds, to appear in Topology and its Appl.
  • [HTW] C. B. Hughes, L. R. Taylor and E. B. Williams, in preparation.
  • [KS] R. C. Kirby and L. C. Siebenmann,Foundational essays on topological man- ifolds, smoothings, and triangulations, Ann. of Math. Stud., 88, Princeton Univ. Press, Princeton, 1977.
  • [M] J. P. May, Simplicial Objectsin Algebraic Topology, Van Nostrand-Reinhold, Princeton, 1967.
  • [Qi] F. Quinn, Ends of maps, I, Ann. of Math., (2) 110 (1979), 275-331.
  • [Q2] F. Quinn, Ends of maps, II,Invent. Math. 68 (1982), 353-424.
  • [Q3] F. Quinn, Ends of maps, III: dimensions 4 and 5, J. Differential Geometry, 17 (1982), 503-521.
  • [Q4] F. Quinn, Ends of maps, IV: controlledpseudoisotopy, to appear in Amer. J. Math.
  • [Q5] F. Quinn, Resolutions ofhomology manifolds, and the topological characteri- zation of manifolds, Invent. Math., 72 (1983), 267-284.
  • [Q6] F. Quinn,An obstructionto the resolutionofhomology manifolds, to appear in Invent. Math.
  • [Q7] F. Quinn, Geometric algebraand ends of maps, preprint (1984).
  • [S] L. C. Siebenmann,Deformations ofhomeomorphisms on stratifiedsets,Com- ment. Math. Helv. 47 (1972), 123-153.